Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 65, NWS Jackson, MS

August 1, 2008Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 1, 2008, 4:07 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2008, 4:07 PM CDT (21:07 UTC)
Expired
Aug 1, 2008, 4:56 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 012107
FFWJAN
MSC035-073-012300-
/O.NEW.KJAN.FF.W.0065.080801T2107Z-080801T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
THUNDERSTORMS WITH VERY HEAVY RAIN THAT WERE NEARLY STATIONARY 
ACROSS SOUTHEAST LAMAR AND CENTRAL AND SOUTHERN FORREST COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLAURIN...
  ROCK HILL...BROOKLYN AND PURVIS

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA...AND THIS WILL RESULT IN FLASH FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8952 3110 8951 3123 8934 3134 8913
      3102 8914 3100 8913 3092 8913 3091 8914
      3091 8933

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 012156
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT FRI AUG 1 2008

MSC035-073-012206-
/O.CAN.KJAN.FF.W.0065.000000T0000Z-080801T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
456 PM CDT FRI AUG 1 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAMAR AND FORREST
COUNTIES...

RAINFALL HAS DECREASED OVER THE PREVIOUS WARNING AND THE RISK FOR 
ADDITIONAL FLASH FLOODING HAS ENDED.

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8952 3110 8951 3123 8934 3134 8913
      3102 8914 3100 8913 3092 8913 3091 8914
      3091 8933

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:47 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 1, 3:47 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI AUG 1 2008

TONIGHT THROUGH SUNDAY NIGHT. THE BIG FORECAST QUESTION IS HOW HOT
WILL IT GET THIS WEEKEND INTO EARLY NEXT WEEK. FOR THIS AFTERNOON
AND EVENING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH SUNSET.
LOOKING FOR THE ACTIVITY TO CONTINUE TO DISSIPATE AS IT MOVE SOUTH
OUT OF THE CWA. A FEW STRONG STORMS WILL DEVELOP OVER THE NEXT FEW
HOURS. AGAIN ACTIVITY WILL BE ISOLATED AT BEST. MOST OF THE DAY
STORMS HAVE BEEN PRODUCING PLENTY OF LIGHTNING AND HEAVY
RAIN...EXPECTING MORE OF THE SAME. ONCE THE RAIN ENDS AND THE SKIES
CLEAR OVERNIGHT...IT SHOULD BE PLEASANT ACROSS THE CWA. HIGH
PRESSURE OVER THE FOUR CORNERS REGION WILL BUILD INTO THE AREA BY
SATURDAY AFTERNOON. TEMPERATURES ACROSS THE NORTHWEST SHOULD EASILY
APPROACH 100. IT HAS BEEN RELATIVELY DRY OVER THE SOUTHEAST ARKANSAS
AND NORTH CENTRAL MISSISSIPPI FOR THE PAST FEW DAYS. AS DRY AIR MOVES
INTO THE AREA...SOME MAY MIX DOWN LOWERING DEWPOINTS SLIGHTLY.
HOWEVER...IT WILL NOT BRING ANY RELIEF...AS TEMPERATURES OVER THE
MISSISSIPPI RIVER DELTA REGION APPROACH 100...HEAT INDEX VALUES WILL
BE AT OR SLIGHTLY ABOVE 105 SATURDAY. SINCE TONIGHT WILL LIKELY BE
NICE...WITH TEMPERATURES IN THE LOWER 70S...A HEAT ADVISORY HAS NOT
BEEN ISSUED FOR SATURDAY. HOWEVER...SATURDAY NIGHT...LOW TEMPERATURES
WILL BE IN THE MID 70S AND THE HEAT WILL REALLY SETTLE IN BY SUNDAY.
HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TOWARD THE CWA ON
SUNDAY...ALLOWING MORE DRY AIR TO SPREAD ACROSS THE CWA. TEMPERATURES
WILL BE NEAR 100 OR SLIGHTLY ABOVE EVERYWHERE BY SUNDAY. HEAVY RAIN
TODAY AND SCATTERED SHOWERS OVER THE LAST FEW DAYS MAY KEEP DEWPOINTS
UP FOR THE NEXT DAY OR SO. EVEN IF TEMPERATURES DO NOT REACH THE
UPPER 90S...WITH DEWPOINTS IN THE MID 70S...HEAT STRESS WILL STILL BE
AN ISSUE. BY SUNDAY...IT LOOKS LIKE HI VALUES WILL BE AT 105 OR ABOVE
FOR THE ENTIRE AREA. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA FOR SUNDAY THROUGH MONDAY. THE HOTTEST CONDITIONS WILL
REMAIN OVER THE NORTHWEST...WHERE HEAT INDEX VALUES WILL BE AROUND
110 SUNDAY AND MONDAY.

AGAIN HIGH PRESSURE WILL BUILD INTO THE AREA BY SATURDAY AFTERNOON.
HOWEVER...A FEW DISTURBANCES MAY APPROACH THE AREA IN THE NORTHWEST
FLOW ALOFT. THE TYPICAL AFTERNOON CLOUDS WILL DEVELOP AROUND THE
REGION. HOWEVER...THE MODELS CONTINUE TO SHOW A WEAK BOUNDARY MOVING
SOUTH THROUGH THE AREA AND CONVECTION DEVELOPING JUST NORTH OF
INTERSTATE 20 BY THE AFTERNOON AND THE STORMS CONTINUE TO MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. IF STORMS GET STARTED EARLY
ENOUGH...THEN WARMING WILL BE LIMITED. NOT EXPECTING MUCH OF AN
IMPACT ON THE NORTHWEST SECTIONS OF THE CWA...BASICALLY NORTH OF I-20
AND WEST OF I-55. THE NAM EVEN SUGGESTED AN MCS MAY DROP INTO THE CWA
BY LATE SATURDAY AFTERNOON. THE GFS SEEMS TO WASH THE BOUNDARY OUT AS
IT SINKS SOUTH ON SATURDAY...BUT WITH HEATING ON SUNDAY CONVECTION
DEVELOPS IN THE AFTERNOON. EITHER WAY...KEPT SLIGHT CHANCE POPS IN
FOR THE ENTIRE AREA ON SATURDAY...ALTHOUGH GUIDANCE CAME IN DRY. LEFT
SLIGHT CHANCE VALUES IN ACROSS THE SOUTH ON SUNDAY...WITH DRY AIR AND
SUBSIDENCE GAINING A HOLD ACROSS THE NORTH. EVEN WITHOUT THE
BOUNDARY...SEA-BREEZE ACTIVITY MAY MOVE INTO THE SOUTHERN ZONES...SO
ISOLATED POPS SEEM GOOD. DID NOT STRAY MUCH FROM GUIDANCE TEMPS.
GENERALLY WENT SLIGHTLY HIGHER THAN POPS...TO KEEP AT LEAST ISOLATED
VALUES IN ACROSS THE AREA. OTHERWISE...NO BIG CHANGES TO THE FORECAST.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY. MODELS ARE GENERALLY COMING
INTO BETTER AGREEMENT THIS MORNING WITH THE EXTENDED PORTION OF THE
FORECAST. LOOKING FOR A HOT RIDGE OF HIGH PRESSURE TO BUILD EAST AND
CENTER ITSELF ROUGHLY OVER THE TENNESSEE VALLEY THROUGH TUESDAY.
THIS RIDGE SHOULD GRADUALLY BREAK DOWN WEDNESDAY AND THURSDAY AS AN
UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL BOUNDARY TRY TO SAG DOWN
FROM THE NORTH. MODELS ARE STARTING TO SHOW BETTER CONSENSUS THAT THE
LATTER WILL ACTUALLY HAPPEN IN THE VICINITY OF THIS TIME FRAME (AFTER
CONSISTENTLY PUSHING THIS EVOLUTION BACK IN TIME FOR A HANDFUL OF
DAYS). THE COMBO OF THIS TROUGH AND FRONT COULD EVENTUALLY BRING A
RETURN TO WIDESPREAD SHOWER AND THUNDERSTORM CHANCES BY NEXT
FRIDAY...ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY THAT FAR OUT IN
TIME.

SO THERE IS SOLID EVIDENCE NOW THAT THE REGION WILL HAVE STARTED
ANOTHER HOT STRETCH BY SUNDAY...WHICH SHOULD LAST THROUGH AT LEAST
WEDNESDAY (ALTHOUGH THE HEAT WILL BE TEMPERED A BIT BY THAT TIME).
THERE SHOULD BE AN EASTERLY WAVE (MAINLY UPPER LEVEL) THAT UNDERCUTS
THE RIDGE CENTER TO OUR NORTH FROM LATE SUNDAY THROUGH TUESDAY. FOR
A FEW VARIOUS REASONS THIS WILL HELP KEEP SOUTHERN ZONES A LITTLE
COOLER...BUT THERE WILL PLENTY OF HUMIDITY TO BOOST HEAT INDEX
VALUES ABOVE 100 DEGREES AT TIMES. SUBTLE ATMOSPHERIC LIFT AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THIS WAVE SHOULD HELP INSTIGATE AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON IN THE
SOUTHERN HALF OF ZONES (DESPITE THE SUBSIDENT INFLUENCE OF THE UPPER
RIDGE PARKED NOT TOO FAR AWAY). MEX GUIDANCE WAS GENERALLY TOO LOW
ON POPS MONDAY...ALTHOUGH A LITTLE TOO HIGH TUESDAY SINCE THE
MENTIONED FEATURE WILL BE MOVING AWAY BY THAT TIME. THERE IS AT LEAST
SOME POTENTIAL FOR A LOWER LEVEL CIRCULATION TO DEVELOP WITH THIS
FEATURE IN THE NORTHERN GULF AND...IF THIS OCCURS...IT COULD INCREASE
RAIN CHANCES FURTHER SOUTH OF I-20 OVER THIS TIME PERIOD. SOME STORMS
SUNDAY AND MONDAY AFTERNOONS DEFINITELY HAVE THE POTENTIAL TO BE
STRONG GIVEN HOT GROUND TEMPERATURES AND A BIT OF ATMOSPHERIC LAPSE
RATE TO WORK WITH (26 TO 28 VERTICAL TOTALS). WILL HOLD OFF
MENTIONING ANYTHING OF THIS SORT IN THE HWO RIGHT NOW SINCE THE
COVERAGE MAY TURN OUT TO BE TOO LOW TO BE A SIGNIFICANT IMPACT.

CONTINUED THE TREND OF RAISING MEX TEMPERATURE GUIDANCE FOR HIGHS
AND LOWS SUNDAY THROUGH NEXT WEDNESDAY (ALTHOUGH NOT AS MUCH AS
YESTERDAY SINCE MEX NUMBERS ARE NOW CLOSER TO MORE REASONABLE
ENSEMBLE MOS MEANS). PEAK OF THE HEAT WAVE SHOULD BE EITHER SUNDAY
OR MONDAY WHEN MANY NORTHWEST LOCATIONS WILL LIKELY HIT THE CENTURY
MARK. THERE IS MORE CONFIDENCE NOW THAT WIDESPREAD 100S WONT BE
SEEN IN OUR REGION SINCE THE BRUNT OF THE RIDGE SHOULD REMAIN AT
LEAST A LITTLE NORTH AND ENOUGH LOW LEVEL MOISTURE AND CLOUD COVER
WILL BE AROUND SOUTHERN ZONES TO LIMIT MAXIMUM HEATING. STILL THINK
THAT HEAT ADVISORY CRITERIA (HEAT INDICES TO 105 DEGREES) WILL BE
MET IN MANY SPOTS SUNDAY...AND AT LEAST NORTH OF THE I-20 CORRIDOR
MONDAY AND TUESDAY. WILL CONTINUE TO MENTION IN THE HWO.

AFTER ALTERING 00Z MEX GUIDANCE IN MENTIONED DIRECTIONS THROUGH
WEDNESDAY FOR TEMPS (AND THROUGH TUESDAY FOR POPS)...MEX GUIDANCE
FOR TEMPS AND POPS WAS ACCEPTED AFTER THESE POINTS AND THROUGH
FRIDAY. /BB/

&&

.AVIATION...BROKEN TO SCATTERED CLOUDS 4-5K FEET WILL GIVE WAY TO
VFR CONDITIONS BY 02Z THIS EVENING. SCATTERED TO NUMEROUS SHRA/TSRA
ACROSS THE HIGHWAY 84 CORRIDOR CAN BE EXPECTED THROUGH 01Z THIS
EVENING WITH LOCALIZED IFR IN HEAVIER RAINS. ONLY ISOLATED TSRA IS
EXPECTED N OF I-20 THROUGH 00Z. OTHERWISE...VFR CONDITIONS SHOULD
RETURN AREAWIDE LATER TONIGHT WITH LIGHT WNWLY FLOW DEVELOPING AT
ALL LEVELS.  PATCHY MVFR FOG COULD DEVELOP 08-13Z SATURDAY MORNING.
ONLY SCATTERED CUMULUS SHOULD FORM UP AFTER 14Z SATURDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  98  75  99 /  17  17  16  11
MERIDIAN      71  96  73  97 /  16  17  16  13
VICKSBURG     75  99  75 100 /  19  17  15  11
HATTIESBURG   73  96  75  96 /  35  17  15  22
NATCHEZ       74  95  74  95 /  23  17  16  19
GREENVILLE    74 100  75 101 /   9  17  12   3
GREENWOOD     73  99  75 100 /   4  17  12   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     AFTERNOON FOR MSZ018-019-025>066-072>074.

LA...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     AFTERNOON FOR LAZ007>009-015-016-023>026.

AR...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     AFTERNOON FOR ARZ074-075.

&&

7/40
Hazardous weather outlook, Aug 1, 2:14 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT FRI AUG 1 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
214 PM CDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
MAINLY WEST OF THE MISSISSIPPI RIVER. THE PRIMARY RISK FROM THESE
STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS OF 40 MPH AND
TORRENTIAL RAINFALL OF UP TO TWO INCHES PER HOUR. THESE STORMS SHOULD
END BEFORE 8 PM AS THEY PUSH TOWARD THE SOUTH.

AS TEMPERATURES INCREASE ON SATURDAY...THE AIR MASS WILL BECOME MORE
UNSTABLE. RAIN CHANCES WILL BE SMALLER AS HIGH PRESSURE BEGINS TO
BUILD INTO THE AREA. HOWEVER STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND OF 60 MPH AND POSSIBLY
LARGE HAIL.

HOT CONDITIONS WILL RETURN SATURDAY AFTERNOON. TEMPERATURES WILL
PEAK BETWEEN 95 AND 100 DEGREES AND HEAT INDEX VALUES WILL APPROACH
105 DEGREES AT MANY LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HOTTER CONDITIONS ARE LIKELY FROM SUNDAY THROUGH TUESDAY AS TEMPERATURES
WILL PEAK CLOSE TO 100 DEGREES AND HEAT INDEX VALUES WILL VARY FROM 105
TO 110 DEGREES AT MANY LOCATIONS. OVERNIGHT LOWS WILL FREQUENTLY ONLY
RECOVER TO THE MIDDLE 70S. AN EXCESSIVE HEAT WATCH WILL BE IN EFFECT FOR
MUCH OF THE ARKLAMISS STARTING SUNDAY...ESPECIALLY ALONG AND NORTH OF
INTERSTATE TWENTY.

REVIEW YOUR HEAT SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED
EXPOSURE TO THESE EXPECTED HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Special weather statement, Aug 1, 11:09 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT FRI AUG 1 2008

LAZ016-MSZ047-011650-
WARREN MS-MADISON LA-
1109 AM CDT FRI AUG 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 3 MILES NORTH OF VICKSBURG...MOVING SOUTHEAST AT 15 MPH.
HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER
LOW LYING AREAS. RAINFALL RATES WERE FROM 1 TO 2 INCHES PER HOUR.
TEMPORARY MINOR FLOODING MAY OCCUR ON ROADWAYS. IN
ADDITION...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH
WILL BE LIKELY.

PEOPLE IN CENTRAL WARREN COUNTY...AND EAST CENTRAL MADISON PARISH
SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Aug 1, 1:12 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT FRI AUG 1 2008

LAZ024-026-MSZ060-011855-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-
112 PM CDT FRI AUG 1 2008

...A BAND OF STRONG THUNDERSTORMS FROM NATCHEZ TO HARRISONBURG...

A BAND OF STRONG THUNDERSTORMS WERE DEVELOPING AND WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAIN FROM 3 MILES WEST OF WALLACE RIDGE TO
CRANFIELD AT 112 PM CDT...MOVING SOUTHWEST AT 14 MPH. THESE STORMS
WILL AFFECT THE NATCHEZ...VIDALIA...FERRIDAY AND JONESVILLE AREAS
THROUGH 2 PM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THESE STORMS
ALONG WITH GUSTY WINDS OF 35 MPH AND RAINFALL OF ONE TO TWO INCHES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS COUNTY...AND CONCORDIA AND SOUTHERN CATAHOULA
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

40
Special weather statement, Aug 1, 1:45 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT FRI AUG 1 2008

LAZ007-011915-
MOREHOUSE LA-
145 PM CDT FRI AUG 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES WEST OF BASTROP AND IT WAS NEARLY STATIONARY. THE
STORM WILL PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS TO 45 MPH.
HEAVY DOWNPOURS MAY CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS.
THE STORM WILL REMAIN OVER RURAL MOREHOUSE PARISH.

PEOPLE IN WEST CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM
CLOSELY.

7
Special weather statement, Aug 1, 3:24 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT FRI AUG 1 2008

MSZ074-012035-
FORREST MS-
324 PM CDT FRI AUG 1 2008

...STRONG THUNDERSTORMS OVER SOUTH FORREST COUNTY MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINS UP TO
TWO INCHES PER HOUR WAS LOCATED OVER BROOKLYN AT 324 PM CDT...MOVING
SOUTHEAST AT 19 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

ERA
Special weather statement, Aug 1, 3:38 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI AUG 1 2008

ARZ074-012050-
ASHLEY AR-
338 PM CDT FRI AUG 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF SNYDER AT 338 PM
CDT...MOVING SOUTHEAST AT 13 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:25 PM CDTSevere Thunderstorm WarningJANLowndes30 min
Aug 1, 7:46 AM CDTFlash Flood WarningJANHolmes, Humphreys119 min
Aug 1, 9:40 AM CDTFlash Flood WarningJANHinds2 hr
Aug 1, 2:37 PM CDTExcessive Heat WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more47 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.